MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information was added in d.10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, the lens twisted and crumpled when the surgeon used the blue plunger to push the lens up.There was no patient contact with the lens.The surgery completed with another unspecified lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The device and the lens were returned in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger has advanced the lens beyond mid-nozzle and has underrode the lens.The optic was misfolded up on the right side.The trailing haptic was misfolded across the plunger and advanced underneath the lens.The leading haptic was extended back into the optic fold.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The lens optic and trailing haptic were misfolded due to the plunger underride.This was most likely interpreted as the reported complaint.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed.The ifu instructs: fully insert the ophthalmic viscosurgical device (ovd) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the fill-to line on the nozzle tip.This will require approximately 0.2 milliliter of ovd.Only use a company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.Plunger underride may occur: 1) due to rapid advancement faster than the ifu recommended rate.2) if inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override/underride the lens.3) if the operating room temperature is too high (greater than 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20618426
Report Number1119421-2024-02155
Device Sequence Number20716645
Product Code HQL
UDI-Device Identifier00380652394987
UDI-Public(01)00380652394987(17)260826(11)230828(10)15709920
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberACU0T0
Device Lot Number15709920
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/12/2024
01/16/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/31/2024
02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD; UNSPECIFIED VISCOELASTIC - LOT VCY86C
Patient SexUnknown